Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 37, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 28, 2010, 4:37 PM EDT for Floyd County, Montgomery County, Roanoke County, Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2010, 4:37 PM EDT (20:37 UTC)
- Expired
- May 28, 2010, 9:15 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Floyd County, VA, Montgomery County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 15 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:05 PM EDT | FLASH FLOOD | 5 Se Blacksburg, VA | DEN CREEK OUT OF BANKS AND FLOODING DEN HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840
WGUS51 KRNK 282037
FFWRNK
VAC063-121-161-290230-
/O.NEW.KRNK.FF.W.0037.100528T2037Z-100529T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT FRI MAY 28 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
EAST CENTRAL MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 1030 PM EDT.
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A NEARLY STATIONARY THUNDERSTORM OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELLISTON...
CHRISTIANSBURG...AND SHAWSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3724 8040 3723 8027 3716 8011 3707 8018
3707 8027 3712 8039
$$
PC3 follow-up statements
483
WGUS71 KRNK 282146
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT FRI MAY 28 2010
VAC063-121-161-290230-
/O.CON.KRNK.FF.W.0037.000000T0000Z-100529T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD VA-MONTGOMERY VA-ROANOKE VA-
546 PM EDT FRI MAY 28 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHWESTERN ROANOKE...EASTERN MONTGOMERY AND NORTHEASTERN FLOYD
COUNTIES...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
DIMINISHING TREND IN THE HEAVY RAINFALL OVER THE WARNED AREA BUT
WITH SIGNIFICANT RUNOFF INTO SMALL STREAMS AND CREEKS LIKELY
OCCURRING.
STORM TOTAL RAINFALL ESTIMATES OVER THE PAST TWO HOURS RANGE FROM 2
TO 4 INCHES IN PARTS OF THE THE WARNED AREA AND FLOODING IS LIKELY
TO OCCUR ALONG ELLIOT CREEK...CALHOUN CREEK...WILSON CREEK AND ALONG
THE SOUTH FORK OF THE ROANOKE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3724 8040 3723 8027 3716 8011 3707 8018
3707 8027 3712 8039
$$
PC027
WGUS71 KRNK 282315
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
715 PM EDT FRI MAY 28 2010
VAC063-121-161-290230-
/O.CON.KRNK.FF.W.0037.000000T0000Z-100529T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD VA-MONTGOMERY VA-ROANOKE VA-
715 PM EDT FRI MAY 28 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHWESTERN ROANOKE...EASTERN MONTGOMERY AND NORTHEASTERN FLOYD
COUNTIES...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
HEAVY RAIN HAD ENDED ACROSS THE WARNED AREA. HOWEVER...RUNOFF FROM
THE HEAVY RAIN EARLIER IS STILL CAUSING SOME OF THE LARGER CREEKS TO
RISE. IN PARTICULAR...THE SOUTH FORK OF THE ROANOKE RIVER IS RISING
RAPIDLY. THE GAGE AT SHAWSVILLE IS NEAR THE FLOOD STAGE OF 5
FEET...AND MINOR FLOODING IS LIKELY. ANOTHER LARGER CREEK THAT MAY
FLOOD IS ELLIOT CREEK.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAWSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3724 8040 3723 8027 3716 8011 3707 8018
3707 8027 3712 8039
$$
JJ426
WGUS71 KRNK 290115
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
915 PM EDT FRI MAY 28 2010
VAC063-121-161-290121-
/O.CAN.KRNK.FF.W.0037.000000T0000Z-100529T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD VA-MONTGOMERY VA-ROANOKE VA-
915 PM EDT FRI MAY 28 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
ROANOKE...EASTERN MONTGOMERY AND NORTHEASTERN FLOYD COUNTIES...
HIGH WATER ALONG CREEKS AND STREAMS IN THE AREA ARE RECEDING. THE
GAGE AT SHAWSVILLE ON THE SOUTH FORK OF THE ROANOKE RIVER INDICATES
WATER RECEDING THERE. THE HIGH WATER IS MOVING DOWN THE ROANOKE
RIVER TO LAFAYETTE...BUT THE CREST AT LAFAYETTE IS EXPECTED TO BE
BELOW THE FLOOD STAGE OF 8 FEET.
LAT...LON 3724 8040 3723 8027 3716 8011 3707 8018
3707 8027 3712 8039
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:49 PM EDT, 48 minutes earlier.
Area forecast discussion, May 28, 3:49 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT FRI MAY 28 2010
.SYNOPSIS...
SURFACE FRONT HAS STALLED ALONG MOUNTAINS AND WILL BE THE
FOCUS FOR NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING AND
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WEEKEND. NO
SIGNIFICANT AIRMASS HAS TAKEN PLACE SO TEMPERATURES SHOULD REMAIN
MILD.
&&
.NEAR TERM /THROUGH SATURDAY/...
THUNDERSTORMS FIRED ALONG SPINE OF APPALACHIAN MOUNTAINS FRIDAY
AFTERNOON AND WILL BE THE FOCUS FOR BOTH SEVERE AND FLASH FLOOD
THREATS AS WE PROGRESS THROUGH THE EVENING. STEERING WINDS ALOFT
ARE WEAK...SO ANTICIPATE SLOW MOVEMENT.
A FLASH FLOOD WATCH IS IN EFFECT ALONG AND WEST OF THE MOUNTAINS
INTO TONIGHT FOR EXCESSIVE RAINFALL. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT PRIMARILY WEST OF THE BLUE RIDGE UNTIL 9PM THIS
EVENING FOR STORMS WHICH MAY PRODUCE LARGE HAIL OR A LOCALLIZED
DOWNBURST OF WIND.
BACKDOOR SURFACE FRONT WHICH MOVED THROUGH THE EASTERN CWA EARLY
FRIDAY MORNING HAS ALIGNED N-S ALONG THE SPINE OF THE
APPALACHIANS. AREAS EAST OF THE BLUE RIDGE REMAINED CAPPED THROUGH
THE AFTERNOON WITH PRIMARY FOCUS FOR CONVECTIVE DEVELOPMENT ALONG
THE SPINE OF THE HIGHER APPALACHIAN TERRAIN BREAK FROM ERN WV INTO
THE ERN TN MTNS. AS WE PROGRESS THROUGH THE EVENING...THINK THE
CAP TO THE EAST WILL WEAKEN AND STORMS WILL BEGIN TO PROPAGATE
AND DEVELOP INTO THE FOOTHILLS AND PIEDMONT. THIS WILL HAPPEN THE
QUICKEST OVER THE NRN CWA WHERE THE UPPER LEVEL WINDS ARE OUT OF
THE NW. FLOW IN THE SOUTHERN CWA IS MUCH WEAKER SO IT MAY BE LATE
IN THE EVENING B4 ACTIVITY GETS GOING THERE.
OPPORTUNITY FOR 1 TO 2 INCHES OF RAIN IS POSSIBLE WITH THESE
STORMS WITH LOCALLIZED 3 INCH AMOUNTS. LACK OF STEERING WIND
SUGGEST SEVERE THREAT WILL BE MAINLY FROM PULSE TYPE STORMS AS
OPPOSED TO ANYTHING ORGANIZED. MOST OF THE SHOWER ACTIVITY WILL
OCCUR B4 MIDNIGHT TONIGHT...SHOWERS WANING AFTER THE LOSS OF
DAYTIME HEATING.
THE SURFACE FRONT BROUGHT VERY LITTLE CHANGE IN AIRMASS...MAINLY A
WIND SHIFT. WITH NO CHANGE IN DEWPOINT...TEMPERATURES SHOULD REMAINING
ELEVATED THROUGH THE OVERNIGHT...LOWS MAINLY IN THE 60S. LACK OF
SUBSTATIAL CHANGE IN AIRMASS ALSO SUGGESTS TEMPS SATURDAY WILL BE
JUST AS WARM...READINGS IN THE 70S/80S. FORECAST LAPSE RATES DON'T
LOOK AS STEEP ON SATURDAY...BUT BASED ON LINGERING MOISTURE THINK
THERE IS STILL A GOOD CHC OF SCATTERED AFTERNOON SHRA/TSRA...ESP
OVER THE MTNS WHERE OROGRAPHIC FORCING WILL ACT AS A LIFTING MECHANISM.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL SLOWLY BUILD INTO THE
AREA SATURDAY NIGHT...WHICH WILL RESULT IN DECREASING POPS THROUGH
THROUGH SUNDAY NIGHT. HOWEVER...DIFFERENTIAL HEATING IN THE
AFTERNOON SUNDAY MAY CONTRIBUTE TO AN ISOLATED SHOWER/THUNDERSTORM.
THE RIDGE OVERHEAD AND DIMINISHING CLOUD COVER WILL ALLOW MAX
TEMPERATURES TO RISE INTO THE MID TO UPPER 80S SUNDAY ACROSS THE
FORECAST AREA. THIS CONTINUES TO LOOK LIKE THE WARMEST DAY OF THE
PERIOD. TEMPERATURES THROUGH MONDAY NIGHT WILL BE ABOVE SEASONAL
NORMS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS INDICATE ANOTHER BACK DOOR COLD FRONT PROGRESSING TOWARD THE
AREA TUESDAY INTO WEDNESDAY. THIS FEATURE WILL ALLOW FOR INCREASING
SHOWERS/THUNDERSTORMS DURING THIS TIME PERIOD. HIGH PRESSURE THEN
BUILDS BACK INTO THE AREA BRIEFLY BEFORE A COLD FRONT APPROACHES THE
REGION FROM THE WEST BY LATE WEEK.
TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMS THROUGH THE LONG TERM.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE FOUND IN
THE VCNTY OF THE MTNS THROUGH THIS EVENING. ACTIVITY MAY PROPOGATE
SOUTHEAST INTO THE FOOTHILLS AND PIEDMONT DURING THE EVENING.
AFTER LOSS OF HEATING...TSRA SHOULD WEAKEN WITH AREAS OF FOG AND
STRATUS DEVELOPING FOR THE LATE NIGHT AND EARLY MORNING SATURDAY.
UNCERTAIN AS TO WHETHER DENSE FOG WILL BE ABLE TO FORM...PRODUCING
LIFR/IFR CONDITIONS...BUT CONFIDENCE IS HIGHEST IN THE MOUNTAIN
VALLEYS WHERE CURRENT RAINFALL IS OCCURRING AND THE BOUNDARY LAYER
WILL BE SATURATED. THINK AT LEAST MVFR CONDITIONS WILL DEVELOP
EAST OF THE MTNS WITH LIGHT FOG POSSIBLE SATURDAY MORNING.
AREAS OF MVFR/IFR CONDTIONS EXPECTED TO START OFF THE DAY SATURDAY
THEN TRANSITION INTO VFR CONDITIONS FOR THE AFTERNOON. SCT
SHRA/TSRA WILL FORM OVER THE MTNS...PRIMARILY AFTER 18 UTC WITH
LCL MVFR/IFR CONDITIONS WITHIN THE VCNTY OF THE SHOWER ACTIVITY.
CONVECTIVE THREAT WILL LINGER PRIMARILY THROUGH THE PEAK HEATING
HOURS.
HIGH PRESSURE AND SOMEWHAT DRIER WEATHER WILL ARRIVE ON
SUNDAY...WITH MAINLY VFR CONDITIONS EXPECTED FOR SUNDAY AND MONDAY.
CAN'T RULE OUT WIDELY SCT TSRA IN THE MTNS...BUT NOTHING
ORGANIZED. A COLD FRONT MAY BRING SUBVFR CONDITIONS TUESDAY AND
WEDNESDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009>020-
022>024-032>035-043>047.
NC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ001-002-018.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042>045.
&&
SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...REB
LONG TERM...REB
AVIATION...PMHazardous weather outlook, May 28, 12:01 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1201 PM EDT FRI MAY 28 2010 NCZ001-002-018-VAZ007-009>020-022>024-032>035-043>047-WVZ042>045- 291615- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE- GREENBRIER- 1201 PM EDT FRI MAY 28 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. EXCESSIVE RAINFALL LIKELY FROM SLOW MOVING THUNDERSTORMS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT BESIDES FLASH FLOODING INCLUDES DAMAGING WIND GUSTS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. NCZ003>006-019-020-VAZ058-059-291615- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HALIFAX-CHARLOTTE- 1201 PM EDT FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WIND GUSTS AND LARGE HAIL...BUT THERE IS ALSO THE THREAT OF VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO TONIGHT.
In the hours before
Special weather statement, May 28, 2:45 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT FRI MAY 28 2010
WVZ043>045-281945-
GREENBRIER WV-MONROE WV-SUMMERS WV-
245 PM EDT FRI MAY 28 2010
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER...MONROE AND SUMMERS
COUNTIES...
AT 240 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
RUPERT...MOVING SOUTH AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR LAWN AROUND 255 PM...ELTON AROUND 300 PM...
SANDSTONE AROUND 325 PM...ALDERSON AROUND 335 PM AND GLENRAY AROUND
345 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3782 8051 3755 8044 3758 8105 3770 8099
3770 8097 3772 8097 3771 8090 3775 8092
3778 8090 3780 8093 3784 8091 3787 8077
3794 8080
KKSpecial weather statement, May 28, 2:47 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT FRI MAY 28 2010
VAZ010-011-WVZ042>044-281945-
BLAND VA-GILES VA-MERCER WV-MONROE WV-SUMMERS WV-
247 PM EDT FRI MAY 28 2010
...A STRONG THUNDERSTORM WILL AFFECT BLAND...GILES...MERCER...MONROE
AND SUMMERS COUNTIES...
AT 245 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CAMP CREEK...
MOVING SOUTH AT 5 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR CAMP CREEK AROUND 300 PM...PETERSTOWN AROUND
305 PM...RICH CREEK AROUND 315 PM...SPANISHBURG...ATHENS...ELGOOD...
AND GLEN LYN AROUND 325 PM...PEARISBURG AROUND 335 PM...WENONAH AND
AND WILLOWTON AROUND 340 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3741 8132 3742 8131 3742 8129 3745 8130
3749 8127 3752 8121 3757 8120 3759 8116
3755 8047 3718 8086 3729 8131 3734 8136
KKSpecial weather statement, May 28, 3:24 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EDT FRI MAY 28 2010 VAZ014-017-022-033-282030- FLOYD VA-FRANKLIN VA-MONTGOMERY VA-ROANOKE VA- 324 PM EDT FRI MAY 28 2010 ...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN...MONTGOMERY AND ROANOKE COUNTIES... AT 323 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BENT MOUNTAIN...MOVING SOUTH AT 5 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR COPPER HILL AROUND 425 PM AND CHECK AROUND 430 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3693 8007 3701 8039 3726 8023 3720 8002 KK
Local storm report, May 28, 3:51 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 10 N PRINCETON 37.51N 81.10W
05/28/2010 E1.00 INCH MERCER WV PUBLIC
ALONG I-77.
&&
BSLocal storm report, May 28, 4:08 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 5 N PRINCETON 37.44N 81.10W
05/28/2010 E1.00 INCH MERCER WV PUBLIC
DIME TO QUARTER SIZED HAIL.
&&
BSLocal storm report, May 28, 4:23 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL PRINCETON 37.37N 81.10W
05/28/2010 E1.50 INCH MERCER WV PUBLIC
&&
BSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 61 min |
| May 27, 9:34 PM EDT | Special Weather Statement | RNK | Campbell | 56 min |
| May 27, 9:58 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 62 min |
| May 27, 10:16 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 59 min |
| May 27, 11:00 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, City of Lynchburg | 60 min |
| May 27, 11:09 PM EDT | Flash Flood Warning | RNK | Buckingham | 6 hr |
| May 27, 11:12 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 26 min |
| May 28, 12:04 AM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 26 min |
| May 28, 12:30 AM EDT | Special Weather Statement | RNK | Amherst | 30 min |
| May 28, 12:37 AM EDT | Flash Flood Warning | RNK | Amherst | 5 hr |
| May 28, 4:28 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 29 more | 22 hr |
| May 28, 1:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell | 60 min |
| May 28, 1:46 PM EDT | Special Weather Statement | RNK | Smyth | 59 min |
| May 28, 2:10 PM EDT | Special Weather Statement | RNK | Bland | 65 min |
| May 28, 3:24 PM EDT | Special Weather Statement | RNK | Montgomery | 66 min |
| May 28, 3:31 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 59 min |
| May 28, 4:10 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery, Pulaski, City of Radford | 65 min |
| May 28, 4:34 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Craig, Rockbridge, City of Covington | 56 min |
| May 28, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 59 min |
| May 28, 4:53 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 54 min |
| May 28, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Lexington | 45 min |
| May 28, 5:15 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 12 more | 60 min |
| May 28, 5:22 PM EDT | Flash Flood Warning | RNK | Floyd, Montgomery | 4 hr |
| May 28, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 65 min |
| May 28, 5:28 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 62 min |
| May 28, 5:44 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 3 more | 61 min |
| May 28, 6:22 PM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Buckingham | 3 hr |
| May 28, 6:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Patrick, Pittsylvania | 53 min |
| May 28, 6:44 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania, City of Danville and 1 more | 61 min |
| May 28, 6:46 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Buckingham, Campbell, Charlotte, Pittsylvania and 1 more | 59 min |
| May 28, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Charlotte, Franklin, Halifax, Pittsylvania | 60 min |
| May 28, 7:21 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 54 min |
| May 28, 7:50 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 55 min |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.